Wednesday, February 04, 2009

+918 - Protopic issues

We are out of Protopic ointment for David's skin. Protopic is Prograf in ointment form. I have called the doctor since last Friday to see if the new prescription is ready. No one is returning my calls. The hydrocortisone (a steroid) is making him puff up. Dr. Weinburg says his body must be absorbing the hydrocortisone so it's just like upping the oral dose of steroids.

If the ointments do not work in 2-4 weeks, Dr. Weinberg does not want to get rid of any medications, instead, he wants to add a stronger one, then start to taper the steroids. The current dose of steroids are not good for David so he feels that is the first thing he wants to taper. This was in conflict with what Dr. Argawal said b/c she said we could add another medication (the Etanercept injections) and taper the Zenopax. Dr. Weinberg says GVHD is systemic, so David has it throughout his system, it's only the skin GVHD that is the only symptom. So, treating the skin is not going to help, they have to treat it systemically by using oral, injections, or infusions so these drugs will target the cells in his system, not just the skin.

Current meds:

hydrocortisone (steroid) ointment - 1/day
Protopic ointment - 1/day
Prograf (immunosupp.) - 2/day 5.2 mls
Prednisolone (immunosupp) - 2/day 2mls
Isradapine (blood pressure) - 2/day 2.5mls
Catapress Patch (blood pressure) - 1/week 1/2 patch
Septra (antibiotic) - 2/day 4mls
Prevacid Meltaway (antacid) - 1/day
Zenopax Infusion (immunosupp) - 2/month
IVIG Infusion (immune boost) - 1/month

We would appreciate your prayers. Medical decisions are so challenging. Please pray we make the right choices and trust God to heal our son.

Thank you,

Aimee

1 comment:

addisoniansofnebraska said...

"The hydrocortisone (a steroid) is making him puff up. "

Sounds like may be developing Cushing's syndrome as a side affect. My prays go out to your son.